Navier-Stokes/Forchheimer models for filtration through porous media

Author (s): Cimolin, F. and Discacciati, M.
Journal: Applied Numerical Mathematics

Volume: 72
Pages: 205 – 224
Date: 2013

Modeling the filtration of incompressible fluids through porous media requires dealing with different types of partial differential equations in the fluid and porous subregions of the computational domain. Such equations must be coupled through physically significant continuity conditions at the interface separating the two subdomains. To avoid the difficulties of this heterogeneous approach, a widely used strategy is to consider the Navier–Stokes equations in the whole domain and to correct them introducing suitable terms that mimic the presence of the porous medium. In this paper we discuss these two different methodologies and we compare them numerically on a sample test case after proposing an iterative algorithm to solve a Navier–Stokes/Forchheimer problem. Finally, we apply these strategies to a problem of internal ventilation of motorbike helmets.



@article {CD:13,
    AUTHOR = {F. Cimolin and M. Discacciati},
     TITLE = {Navier-Stokes/Forchheimer models for filtration through porous media},
   JOURNAL = {Appl. Numer. Math.},
  FJOURNAL = {Applied Numerical Mathematics. An IMACS Journal},
    VOLUME = {72},
      YEAR = {2013},
    NUMBER = {},
     PAGES = {205-224},
      ISSN = {0168-9274},
       DOI = {10.1016/j.apnum.2013.07.001},
       URL = {}